Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 1992, 2:07 PM CDT for Adair County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1992, 2:07 PM CDT (19:07 UTC)
- Expired
- Jul 30, 1992, 3:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Adair County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:50 PM CDT | Hail 0.75 | Adair, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 301908 SVRTUL OKC001-302000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 207 PM CDT THU JUL 30 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN EAST CENTRAL OKLAHOMA ...NORTHERN ADAIR COUNTY AT 205 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF WESTVILLE. MOVEMENT WAS EAST AT 15 MILES AN HOUR. THE TOWN OF WESTVILLE IS IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:12 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 10:12 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1011 AM CDT THU JUL 30 1992 THREE FOCI FOR THUNDER TODAY...SHALLOW CDFNT JUST ABT TO ENTR THE NW PART OF THE FA...A TSTM BNDRY FM NR PNC TO TUL TO BTWN FYV AND FSM...AND OLD BNDRY ACRS SE OK. CONVCTN IS RAPDILY INCRSNG IN SE OK AND SHUD INCRS NR THE NRN BNDRIES THIS AFTN. FCST CAPES OF 2000 TO 2700 AND A WBZ NR 11000 FT SHUD SUPPORT ISLD SVR TSTMS. BEST WIND FIELDS WL BE ACRS THE NRN ZONES...WITH THE RGN IN THE RRQ OF A 70KT H3 JET MAX AT 00Z. WL HV LKLY POPS IN ALL ZONES TODAY AND ADJUST TEMPS TO FIT FCST CLDS AND PRECIP. NO CHGS TO OUTPDS ATTM. .OK...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 69 min |
| Jul 30, 2:57 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 48 min |
| Jul 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 59 min |
| Jul 30, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 58 min |
| Jul 30, 4:18 PM CDT | Tornado Warning | TSA | Delaware | 27 min |
| Jul 30, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 48 min |
| Jul 30, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 48 min |
| Jul 30, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Jul 30, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.